Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Body Rash
Feb 20, 2008

I have just started taking Atripla and on the 12 day I have developed a rash/red skin that coveres the entire top half of my body and some lower. The doctor prescribed me a antihistamines and steroids but I see no effect. Does this diagnosis seem accurate and well will it beging to work?

Response from Dr. Henry

The rash that can be seen with Atripla( often due to efavirenz). It is seen in up to 25% of patients and is most often seen around days 10-12 lasting 1-2 weeks. Meds given for rash often simply minimize the symptoms without resulting in immediate clearance of the rash. The rash can be very severe with other symptoms (involvement of eyes, mouth, airways) in about 1% of cases. Most patients continue efavirenz despite the rash (results in stopping efavirenz in about 1-2% of cases in clinical studies). KH



Previous
Atripla - Bedtime/Em,pty Stomach.
Next
kp-1461 / pacific horizon

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement